The Canvas Grey

Inspiration, Perspective, Insight

DUMB, DE, DUMB, DUMB…….DUMB!!!!!!!!!!!!

Posted by TheCanvasGrey on October 9, 2007

 DUMB, DE, DUMB, DUMB…….DUMB!!!!!!!!!!!!

Do I want this to stand out from my other posts?  YES!

Now available TUMS FOR KIDS!!!!   

WHAT?

I realize that companies out there want to get kids on the bandwagon as early as possible so they can GAIN BRAND LOYALTY for a LIFETIME.  BUT give me a BREAK!!!!!!

TUMS IS AN OTC MEDICATION THAT TASTES LIKE CANDY! 

Before one rushes out to buy this product PLEASE think about what a child that needs TUMS is eating to cause the need for this OTC MEDICATION!

Don’t get me wrong, I’ve used Tums (as an adult over 40) on occasion and they were effective for a short term solution (that evening).  However, I could never use up the huge bottles they come in now.  (Can you say popping them like CANDY?) I sure couldn’t find the little rolls they used to come in either…wonder why?  HMMM???

I must ponder some questions:

Are drug companies targeting our kids?

Are we ready to put our kids on the road to dependence? 

Are drug companies about greed these days?

Can’t we remove the cause of THIS type of symptom (in most cases) by changing the diet?

Something to think about and be aware of so we aren’t DUMB, DE, DUMB, DUMB….DUMB!!!!!

Advertisements

7 Responses to “DUMB, DE, DUMB, DUMB…….DUMB!!!!!!!!!!!!”

  1. Those are really good questions. Thanks for posting this and encouraging us to think about what we give our children instead of caving to pressure from marketing. BTW, I like your blog and your ideas (as usual).

  2. thecanvasgrey said

    Thank you so much. I like your blog too. You are a deep thinker like me! It can be a blessing and a curse, eh? And your son is a DOLL!!!!

  3. Thanks! Did you see in the news this week how many children’s medicines have been taken off store shelves? My children’s doctor has always told me to avoid cold medicine because there is never any noticeable improvement in their symptoms anyway. And their doctor told me the same thing about treating upset stomach–not to treat it! Thanks for increasing our awareness.

  4. thecanvasgrey said

    Yes, thanks for reminding us about the cold medicines! I’ve never used them very much myself. Of course, I’ve been lucky that the kids are pretty healthy. IMO anything that covers up a symptom isn’t always a good thing. I also think it is healthy to let our bodies build up resistance and immunities. In general healthy kids can handle normal coughs, sniffles and need rest and lots of fluids. I’ve heard parents say they give their kids something to help them sleep every night (Tylenol I think). Yikes! 😉

  5. Mercedes said

    There is a student at school that has been taking Tums daily since she has been in Kindergarten. She is in the Fifth grade now. Anytime she is having “stomach” problems, her teacher is to let her go to the office to take a Tums. I have been in the office when she comes up there to take one and asked Mrs. Secretary, “Is she STILL doing this”? Mrs Secretary replied, “Yes, Oh well…yada-yada”. No one even thinks about the ramifications of her doing this her whole elementary school life. This is not safe nor healthy for her. IMO-it started out as a way to get attention and a way to get out of class and it worked-so she continues to do so.

    Fightingwindmills-the children’s medicine recall is unbelieveable-now there will be more children at the doctor needing medical prescriptions. What concerns me about this is: What about the many children without health insurance that won’t be able to get their medical prescription filled or even get to the doctor? I believe I will lead a life of sickness this year-lol.

    I cannot believe parents give their children something to help them sleep at night-that is unbelievable. That is not helping them in the morning or next day in school and can lead to addictions/needs in the future. Whew!

  6. thecanvasgrey said

    Yep, Mercedes, a way to get out of the classroom AND have something that tastes like candy. Surely she must have a prescription or a doctor’s permit to have them at school…at least my son’t school does that. Prescriptions or doctor’s order must be provided for ANY substance taken during school hours, even asprin, Midol, etc.

    I had LOTS of stomach aches at school too. They were real but usually from upset due to socializing issues. That is why I question my kids to determine what is causing the symptom. Many times emotional/spiritual/mental issues cause physical pain.

  7. Mercedes, the medicines that have been taken off the shelves, in my opinion aren’t effective. So no one is losing out on a valueable cold medicine. I think what they want parents to do is consult with a doctor, even over the phone and double-check the child’s weight and seriously consider whether cold medicine will help. My children can fight their colds on their own, with a little Tylenol if they are miserable.

    I would be worried about liver damage if I gave my children Tylenol every night.

    Canvas, you are so right about what causes stomach pain at school. Well stated!

    Mercedes, when I see those ads for Airborne I will think of you and laugh! Have you ever tried it? I haven’t, but I have taken a zinc and vitamin C combination that worked well.

    Have a great day, ladies! 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: